Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AST/ALT elevation
Dec 2, 2007

I have been on the same HIV treatment regime for 3 years and never had elevated AST and ALT elevations until a month ago when AST came back at 100 and ALT at 227. Is it possible to develop a sudden increase in liver enzymes from HIV meds even though I've been on them for quite some time?

Response from Dr. Holodniy

You don't indicate what the HIV meds are, or whether you are on any other meds or started anything new (including herbals or other over the counter meds). In addition whether there is any alcohol use or other recreational drugs. It would be unlikely that these enzyme levels would increase suddenly after 3 years without something else going on. Othe medical issues like hepatitis viruses need to be ruled out as well.



Previous
2nd labs:(
Next
Pharmacokinetics

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement